Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 108, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2002, 5:12 PM EDT for Morgan County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 26, 2002, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:30 PM EDT | Thunderstorm Wind | Sunbright, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 262112 SVRMRX TNC129-262200- /NEW.KMRX.SV.W.0145.262112-262200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 512 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE * UNTIL 600 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SUNBRIGHT...OR 10 MILES NORTHWEST OF WARTBURG...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3613 8495 3619 8447 3638 8465
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT WED JUN 26 2002 MORE MOIST AND UNSTABLE AIR ON THE WAY...AND NO REAL CHANGE TO THE FORECAST THROUGH THURSDAY. THEN...ON THU NIGHT AND INTO FRI...WE GET A FRONT TO APPROACH FROM THE NORTH. THIS WILL SIGNIFICANTLY INCREASE OUR CHANCE FOR RAIN. WENT LIKELY POPS BOTH PERIODS. FOR TEMPS...WENT CLOSE TO GUIDANCE MOST AREAS. WENT A LITTLE WARMER ON MAXES FOR THU BECAUSE FEEL THE MODEL HAS OVERBLOWN THE CLOUDS AND PRECIP. FCSTID = 29 CHA 70 86 71 83 / 30 50 60 60 TYS 70 85 70 81 / 30 40 60 60 TRI 70 84 69 80 / 30 40 60 60 OQT 69 85 70 81 / 30 40 60 60 .MRX... NC...NONE. TN...NONE. VA...NONE. PARKER
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.